MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA VALVE, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA VALVE, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42823
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-implantation patency testing, there was saline leaking from the top of the delta chamber of the valve.The valve was to be replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, reflux, pressure flow and preimplantation testing.Proteinaceous debris was observed in the interior and on the exterior of the valve.The returned valve did not meet the requirements for leak testing due to a tear noted in the top of the delta chamber.It is unknown how or when this damage occurred.The instructions for use also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ it is also suggested that the valve be placed in a surgically created loose subgaleal pocket.This allows gentle placement of the valve and minimizes handling with surgical tools.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA VALVE, REGULAR, PERFORMANCE LEVEL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7062053
Report Number2021898-2017-00599
Device Sequence Number13932257
Product Code JXG
UDI-Device Identifier00643169466852
UDI-Public00643169466852
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number42823
Device Catalogue Number42823
Device Lot NumberE23767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1